Arrhythmias associated with electroconvulsive therapy in hypertrophic cardiomyopathy

A. Selcuk Adabag, Helen G. Kim, Basel Al Aloul

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Patients with hypertrophic cardiomyopathy (HCM) are inherently prone to arrhythmias. Electroconvulsive therapy (ECT), a well-known treatment in psychiatry, leads to a catecholamine surge and may cause arrhythmias in patients with severe coronary and valvular heart diseases and heart failure. Whether ECT is safe in HCM is unknown. We systematically investigated the effects of ECT on the arrhythmia profile and left ventricular outflow obstruction of a HCM patient by serial ambulatory Holter electrocardiograms and echocardiograms before and after ECT. Our observations provide insight into the evaluation and management of a HCM patient undergoing ECT.

Original languageEnglish (US)
Pages (from-to)253-255
Number of pages3
JournalPACE - Pacing and Clinical Electrophysiology
Volume31
Issue number2
DOIs
StatePublished - Feb 1 2008

Keywords

  • Arrhythmias
  • Electroconvulsive therapy
  • Hypertrophic cardiomyopathy

Fingerprint Dive into the research topics of 'Arrhythmias associated with electroconvulsive therapy in hypertrophic cardiomyopathy'. Together they form a unique fingerprint.

  • Cite this